Alert archive / North Carolina / River Flood Advisories in 2021
River Flood Advisory 4, NWS Wilmington, NC
NWS Wilmington, NC issued this river flood advisory at Feb 14, 2021, 9:02 PM EST for Pender County, North Carolina. It took effect at Feb 15, 2021, 7:00 PM EST. It was in force for 3 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 14, 2021, 9:02 PM EST (02:02 UTC)
- In effect from
- Feb 15, 2021, 7:00 PM EST
- Expired
- Feb 15, 2021, 10:15 PM EST
- In force
- 3 hr
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
County Pender County, NC
The radar
The Wilmington radar (KLTX), 85 km from the middle of the area, began a volume at 02:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point N.E. Cape Fear River near Burgaw (BGWN7). The gauge peaked at 10.30 ft at Feb 16, 2021, 10:00 PM EST.
- Action stage
- 7 ft
- Minor stage
- 10 ft
- Moderate stage
- 12 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02108566, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
784
WGUS82 KILM 150202
FLSILM
Flood Advisory
National Weather Service Wilmington NC
902 PM EST Sun Feb 14 2021
...The National Weather Service in Wilmington has issued a Flood
Advisory for the following rivers in North Carolina...
Northeast Cape Fear River Near Burgaw affecting Pender County.
For the Northeast Cape Fear River...including Burgaw...elevated
river levels are forecast.
Additional information is available at water.weather.gov/ahps2/index.
php?wfo=ilm
The next statement will be issued by Monday morning.
&&
NCC141-152015-
/O.NEW.KILM.FL.Y.0004.210216T0000Z-000000T0000Z/
/BGWN7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
902 PM EST Sun Feb 14 2021
The National Weather Service in Wilmington has issued a
* Flood Advisory for
the Northeast Cape Fear River Near Burgaw.
* From Monday evening until further notice.
* At 7:30 PM EST Sunday the stage was 6.9 feet.
* Advisory stage is 8.0 feet.
* Flood stage is 10.0 feet.
* Forecast...The river is expected to rise above advisory stage at
8.0 feet by Monday evening. The river is then expected to rise
above flood stage Thursday evening and continue rising to 10.0
feet Thursday evening. Additional rises are possible thereafter.
* Impact...At 10.0 feet, Minor flooding of roads in the River Bend
and River Birch subdivisions. Flooding of Croomsbridge Road begins
west of the bridge over the river.
&&
LAT...LON 3472 7798 3472 7786 3460 7776 3445 7779
3444 7788 3457 7788
$$
IGB2 follow-up statements
062
WGUS82 KILM 151516
FLSILM
Flood Advisory
National Weather Service Wilmington NC
1016 AM EST Mon Feb 15 2021
...The Flood Advisory continues for the following rivers in North
Carolina...
Northeast Cape Fear River Near Burgaw affecting Pender County.
For the Northeast Cape Fear River...including Burgaw...elevated
river levels are forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Caution is urged when walking near riverbanks.
Additional information is available at water.weather.gov/ahps2/index.
php?wfo=ilm
The next statement will be issued by this evening.
&&
NCC141-160930-
/O.CON.KILM.FL.Y.0004.210216T0000Z-000000T0000Z/
/BGWN7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1016 AM EST Mon Feb 15 2021
...The Flood Advisory remains in effect...
The Flood Advisory continues for
the Northeast Cape Fear River Near Burgaw.
* From this evening until further notice.
* At 7:30 PM EST Sunday the stage was 6.9 feet.
* Advisory stage is 8.0 feet.
* Flood stage is 10.0 feet.
* Forecast...The river is expected to rise above flood stage
Thursday evening. Additional rises are possible thereafter.
* Impact...At 10.0 feet, Minor flooding of roads in the River Bend
and River Birch subdivisions. Flooding of Croomsbridge Road begins
west of the bridge over the river.
&&
LAT...LON 3472 7798 3472 7786 3460 7776 3445 7779
3444 7788 3457 7788
$$
HDL401
WGUS82 KILM 160315
FLSILM
Flood Advisory
National Weather Service Wilmington NC
1015 PM EST Mon Feb 15 2021
...The Flood Advisory is replaced with a River Flood Warning for the
following rivers in North Carolina...
Northeast Cape Fear River Near Burgaw affecting Pender County.
NCC141-160415-
/O.CAN.KILM.FL.Y.0004.000000T0000Z-210216T0315Z/
/BGWN7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1015 PM EST Mon Feb 15 2021
...The Flood Advisory for the Northeast Cape Fear River Near Burgaw
has been replaced...
The Flood Advisory is replaced by a river flood warning for
the Northeast Cape Fear River Near Burgaw.
* At 9:30 PM EST Monday the stage was 8.4 feet.
* Flood stage is 10.0 feet.
* Forecast...The river is expected to rise above flood stage late
Wednesday morning and continue rising to 11.2 feet Saturday
morning. Additional rises are possible thereafter.
&&
LAT...LON 3472 7798 3472 7786 3460 7776 3445 7779
3444 7788 3457 7788
$$
IGBWhat forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this river flood advisory went out at Feb 14, 6:45 PM EST, 2 hours 17 minutes earlier.
Area forecast discussion, Feb 14, 6:45 PM EST, 2 hours 17 minutes before
Area Forecast Discussion National Weather Service Wilmington NC 645 PM EST Sun Feb 14 2021 .SYNOPSIS... Cold air damming wedge continues through Monday, leading to more low clouds and cool temperatures. Warm front comes through Monday night into Tuesday, eroding the wedge away ahead of a cold front. Skies clear on Tuesday, with above normal temperatures, before another wedge comes in Wednesday. A strong cold front comes through Thursday, eroding the wedge for good, and bringing chances for thunderstorms. Next weekend looks clear and cool. && .NEAR TERM /THROUGH MONDAY NIGHT/... Steady rain falling across most of the area as shallow cold air remains in place and warm southerly winds ride over it. Column moisture diminishes into this evening as greatest lift and wave of low pressure lifts off to the NE. Wedge holds on tonight into Mon with clouds and cold air mass keeping temps within a few degrees of 40 through the morning. Although moisture through the column remains very shallow on Monday limiting rainfall potential, a layer of moisture will exist up to 2 to 3k ft keeping low clouds in the forecast. Overall another cloudy and cool day with limited rainfall potential through Mon aftn. Winds will veer around almost a complete 180 degrees from N-NE to E by early Mon evening to S-SW by Tues morning. The wedge will finally erode as warm front pushes inland and north, getting nudged by low pressure lifting up the Southern Appalachians. Temps will make a run and finally eclipse 50 for the first time in days, by late Mon afternoon into Mon eve. The low temp for Mon night will actually come well before midnight for the coast and slightly later inland. Overall, expect a non-diurnal curve for temps Mon night as temps begin to rise as warm front pushes inland and north giving way to warming temps, especially after midnight as temps rise into and through the 50s. Temps along the coast should reach into the low 60s with increasing SW flow in warm sector pushing dewpoints up close to 60. This will lead to increased shower activity overnight with elevated instability heading into the early morning hours of Tues as moisture through the column begins to deepen. Winds will increase out of the S-SW and expect potential for some gusty showers and possibly enough instability to produce some thunderstorms. SPC has included the included the eastern portion of our CWA in marginal risk of severe weather, basically east of I-95 toward daybreak Tues, but it will depend on how quickly the shallow stable layer near the sfc gets eroded away. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... Wedge should finally break apart to start the short term forecast period, as the surface inversion should be nearly eroded away by Tuesday morning. Speed shear is still plentiful at this time, but the instability and moisture die off at this point. This means that the last of the rain from the cold front should be pushing offshore throughout Tuesday morning, and there shouldn't be that many rumbles of thunder remaining. Clouds are slow to clear out on Tuesday, which creates some uncertainty with the temperatures. Ultimately, going with a breezy Tuesday, with temperatures in the upper 60s to near 70, as guidance continually trends warmer. With only a few clouds in place Tuesday night, look for temperatures to dip into the lower 40s near the coast, with upper 30s possible inland. Unfortunately, by Wednesday morning, another CAD wedge comes in, due to high pressure moving into the Northeastern states. This brings back overcast skies and temperatures in the upper 50s, with some drizzle possible. Another Gulf low starts lifting its way through the Southeast Wednesday evening. This causes another warm front to lift north from the Atlantic, eroding the wedge again (hopefully more permanently this time). This leads to warmer low temperatures Wednesday night, in the mid 40s. && .LONG TERM /THURSDAY THROUGH SUNDAY/... Gulf low continues to drag through the Southeast into the mid- Atlantic states. This causes a cold front to move through the Carolinas on Thursday, putting a chance for thunderstorms into the forecast. Shear profiles look interesting with this one, so may need to keep an eye on this system as the week advances. Temperatures shoot up into the upper 60s to near 70 at the coast ahead of the front. Rain chances slowly taper off Thursday night into Friday morning, and skies clear out through the weekend as high pressure settles into the Southeast. Temperatures fall down to near or below normal for late February. && .AVIATION /00Z MONDAY THROUGH FRIDAY/... First batch of stratiform rain is moving out, however another perhaps heavier batch of rain is moving in from the southwest. This batch of precipitation will taper off tonight, but the IFR stratus will remain and will probably last through the end of the forecast period. Northeast flow will become more easterly on Monday. Extended Outlook...IFR to MVFR conditions, rain Monday night and early Tuesday, with brief drying Wednesday, another wet system to arrive late week, will bring a return of IFR/MVFR weather. && .MARINE... Through Monday Night...Winds will veer around almost a complete 180 degrees from N-NE tonight to E by early Mon evening to S-SW by Tues morning. Winds will diminish as they become more onshore on Monday allowing seas to diminish through the day. This will be short lives as seas 3 to 4 ft by Monday ramp up into Mon evening as low pressure lifts north through the southern Appalachians. This will bring veering and increasing S-SW winds which will push seas up to 5 to 7 ft overnight Mon, rising rapidly mainly after midnight with small craft advisory conditions likely after midnight into Tues. Thunderstorms will be possible Mon night into early Tues ahead of cold front. Tuesday through Friday...Southwesterly flow after warm frontal passage gives sustained winds of 15-20kts with gusts up to 25kts. Seas at 5-7ft decrease to 4-5ft throughout the day on Tuesday. CAD wedge returns Wednesday, veering winds to the northeast at 15kts, with gusts up to 20kts. Seas generally 3-4ft on Wednesday. Cold front comes through on Thursday, and winds become more SSW at 15kts with gusts up to 25kts. Seas increase to 6-8ft Thursday afternoon, with 5-6ft at the coast. Winds increase a couple clicks on Friday, becoming more westerly. Seas remain relatively consistent. && .HYDROLOGY... Widespread river flooding ongoing due to recent and forecasted rain. Fairly rapid river rises occurred Saturday due to widespread moderate rainfall. Several river points are forecast to reach moderate level flooding, with others at minor flood thresholds. For the latest river forecast information, please visit water.weather.gov/ahps and click on the map for your river point of interest in NC or SC. Stay alert for additional flood warnings that could be issued the next day or so. Due to on and off rain forecasted through Friday, and additional amounts of rainfall upstream, most rivers will be slow to recede over the next couple of weeks. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...None. NC...None. MARINE...None. && SYNOPSIS...ILM NEAR TERM...RGZ SHORT TERM...IGB LONG TERM...IGB AVIATION...43/MCK MARINE...RGZ/IGB HYDROLOGY...ILM
Hazardous weather outlook, Feb 14, 4:06 PM EST, 4 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 406 PM EST Sun Feb 14 2021 AMZ250-252-254-256-152115- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 406 PM EST Sun Feb 14 2021 This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Small Craft Advisory expected Monday night into Tuesday, and again Thursday and Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-054>056-058-059- 152115- Robeson-Bladen-Columbus-Inland Pender-Coastal Pender- Inland New Hanover-Coastal New Hanover-Inland Brunswick- Coastal Brunswick-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg-Coastal Horry-Inland Georgetown-Coastal Georgetown- Central Horry-Northern Horry- 406 PM EST Sun Feb 14 2021 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Isolated thunderstorms possible overnight Monday night into early Tues morning ahead of a cold front with a marginal risk of severe weather over portions of the eastern Carolinas. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 14, 8:58 PM EST | River Flood Warning | ILM | Bladen | 21 days |
| Feb 15, 3:24 AM EST | Small Craft Advisory | ILM | 45 hr | |
| Feb 15, 3:34 PM EST | Coastal Flood Advisory | ILM | New Hanover | 11 hr |
Nearby
River Flood Advisories in North Carolina, 2021Every river flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.